MAUDE Adverse Event Report: MAKO SURGICAL CORP. BONE PIN, 3.2MM X 140MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. BONE PIN, 3.2MM X 140MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS
Model Number 143140
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
During surgery using the mako total knee system, a pin (3.2 mm x 140 mm) was inserted using a hospital-owned handpiece / pin collet to install an array on the femur side.The inner cortical bone was perforated without any problem, but the pin stopped moving when it came into contact with the outer cortical bone.When the surgeon removed the pin collet and manually checked the pin's fixation, he determined that it was sufficient to fix the array and continued the operation.When the pin was removed after the implant was installed, the nurse noticed a break in the tip of the pin, and when confirmed by x-ray after the operation, a metal piece of about 3 mm was found outside the diaphysis.The operation is completed without removal at the discretion of the doctor.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Updated b2.Reported event: during surgery using the mako total knee system, a pin (3.2 mm x 140 mm) was inserted using a hospital-owned handpiece / pin collet to install an array on the femur side.The inner cortical bone was perforated without any problem, but the pin stopped moving when it came into contact with the outer cortical bone.When the surgeon removed the pin collet and manually checked the pin's fixation, he determined that it was sufficient to fix the array and continued the operation.When the pin was removed after the implant was installed, the nurse noticed a break in the tip of the pin, and when confirmed by x-ray after the operation, a metal piece of about 3 mm was found outside the diaphysis.The operation is completed without removal at the discretion of the doctor.Product evaluation and results: product inspection was not performed as product was not returned for inspection.Product history review: review of the product history records cannot be conducted as the lot number is unknown.Complaint history review: review of the complaint history records cannot be conducted as the lot number is unknown.Conclusions: the failure could not be determined as the product was not available for inspection.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.

Brand Name
BONE PIN, 3.2MM X 140MM, STERILE 2 PACK
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9749565
Report Number3005985723-2020-00096
Device Sequence Number3086786
Product Code OLO
UDI-Device Identifier00848486018146
UDI-Public00848486018146
Combination Product (Y/N)N
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number143140
Device Catalogue Number143140
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer05/07/2020
Initial Report FDA Received Date02/25/2020
Supplement Report FDA Received Date05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;